Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 97, NWS Chicago, IL

November 24, 2021

NWS Chicago, IL issued this small craft advisory at Nov 24, 2021, 2:29 PM CST. It took effect at Nov 25, 2021, 6:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 2:29 PM CST (20:29 UTC)
In effect from
Nov 25, 2021, 6:00 AM CST
Expired
Nov 26, 2021, 3:00 PM CST
In force
33 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

491 
WHUS73 KLOT 242029
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
229 PM CST Wed Nov 24 2021

LMZ740>742-250430-
/O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.NEW.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
229 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST
THURSDAY...

* WHAT...For the first Small Craft Advisory, south winds to 30 kt
  and significant waves to 5 ft. For the second Small Craft
  Advisory, northwest winds to 25 kt and significant waves to 7 ft
  occasionally to 9 feet.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...For the first Small Craft Advisory, until 9 PM CST this
  evening. For the second  Small Craft Advisory, from 6 AM to 10 
  PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-250430-
/O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
229 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 9 AM CST
FRIDAY...

* WHAT...For the first Small Craft Advisory, south winds to 30 kt.
  For the second Small Craft Advisory, northwest winds to 25 kt
  and significant waves to 9 ft occasionally to 12 feet.

* WHERE...Calumet Harbor IL to Burns Harbor IN.

* WHEN...For the first Small Craft Advisory, until 9 PM CST this
  evening. For the second Small Craft Advisory, from 8 AM 
  Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-250430-
/O.CON.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.NEW.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/
Burns Harbor to Michigan City IN-
229 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 PM CST
FRIDAY...

* WHAT...For the first Small Craft Advisory, south winds to 30 kt.
  For the second Small Craft Advisory, northwest winds to 25 kt
  and significant waves to 10 ft occasionally to 13 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...For the first Small Craft Advisory, until 9 PM CST this
  evening. For the second Small Craft Advisory, from 8 AM 
  Thursday to 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
989 
WHUS73 KLOT 250254
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
854 PM CST Wed Nov 24 2021

LMZ740>742-251100-
/O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.CON.KLOT.SC.Y.0097.211125T1200Z-211126T0400Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
854 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

* WHAT...Northwest winds to 25 kt and significant waves to 7 ft
  occasionally to 9 feet.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...From 6 AM to 10 PM CST Thursday. 

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-251100-
/O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
854 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

* WHAT...Northwest winds to 25 kt and significant waves to 9 ft 
  occasionally to 12 feet.

* WHERE...Calumet Harbor IL to Burns Harbor IN.

* WHEN...From 8 AM Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-251100-
/O.EXP.KLOT.SC.Y.0096.000000T0000Z-211125T0300Z/
/O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/
Burns Harbor to Michigan City IN-
854 PM CST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
3 PM CST FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

* WHAT...Northwest winds to 25 kt and significant waves to 10 ft 
  occasionally to 13 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...From 8 AM Thursday to 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
835 
WHUS73 KLOT 250926
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
326 AM CST Thu Nov 25 2021

LMZ740>742-251730-
/O.EXT.KLOT.SC.Y.0097.211125T1200Z-211126T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
326 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...Northwest winds to 25 kt and significant waves to 7 ft 
  occasionally to 9 feet.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-251730-
/O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
326 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 9 AM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 9 ft 
  occasionally to 12 feet.

* WHERE...Calumet Harbor IL to Burns Harbor IN.

* WHEN...From 8 AM Thursday to 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-251730-
/O.CON.KLOT.SC.Y.0097.211125T1400Z-211126T2100Z/
Burns Harbor to Michigan City IN-
326 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 3 PM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 10 ft 
  occasionally to 13 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...From 8 AM Thursday to 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
858 
WHUS73 KLOT 251510
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
910 AM CST Thu Nov 25 2021

LMZ740>742-252315-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
910 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...Northwest winds 25 to 30 kt kt and significant waves to 
  7 ft occasionally to 9 feet.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-252315-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
910 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 9 ft 
  occasionally to 12 feet.

* WHERE...Calumet Harbor IL to Burns Harbor IN.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-252315-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
910 AM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 10 ft 
  occasionally to 13 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
017 
WHUS73 KLOT 252032
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
232 PM CST Thu Nov 25 2021

LMZ740>742-260445-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
232 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...Northwest winds 25 to 30 kt and significant waves to 6 ft
  occasionally to 8 feet.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-260445-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
232 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 9 ft 
  occasionally to 12 feet.

* WHERE...Calumet Harbor IL to Burns Harbor IN.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-260445-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
232 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...Northwest winds to 30 kt and significant waves to 10 ft 
  occasionally to 13 feet.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
240 
WHUS73 KLOT 260342
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
942 PM CST Thu Nov 25 2021

LMZ740>742-260900-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
942 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...

* WHAT...Northwest winds to 30 kt. Significant waves to 6 ft.
  Occasional waves to 8 ft.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...Until 3 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743-744-261145-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
942 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Northwest winds to 30 kt. Significant waves to 9 ft. 
  Occasional waves to 12 ft.

* WHERE...Gary to Burns Harbor IN and Calumet Harbor IL to Gary 
  IN.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-261145-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
942 PM CST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...Northwest winds to 30 kt. A few gale gusts to 35 kt
  through early morning. Significant waves to 10 ft. Occasional
  waves to 13 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS73 KLOT 260916
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
316 AM CST Fri Nov 26 2021

LMZ740>742-261030-
/O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
316 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below Small Craft Advisory criteria 
so the advisory has been allowed to expire.

$$

LMZ743-744-261500-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
316 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Significant waves to 8 ft. Occasional waves to 10 ft.

* WHERE...Gary to Burns Harbor IN and Calumet Harbor IL to Gary 
  IN.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ745-261730-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
316 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds to 25 kt. Significant waves to 9 ft. 
  Occasional waves to 12 ft.

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
360 
WHUS73 KLOT 261449
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
849 AM CST Fri Nov 26 2021

LMZ743-744-261600-
/O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T1500Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
849 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Waves continue to subside and will no longer will pose a threat to
small craft. Accordingly, the Small Craft Advisory will be allowed
to expire at the regular scheduled time. 

$$

LMZ745-262100-
/O.CON.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
849 AM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Waves 4 to 7 feet occasionally 8 feet. 

* WHERE...Burns Harbor to Michigan City IN.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Borchardt
162 
WHUS73 KLOT 262034
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
234 PM CST Fri Nov 26 2021

LMZ745-262145-
/O.EXP.KLOT.SC.Y.0097.000000T0000Z-211126T2100Z/
Burns Harbor to Michigan City IN-
234 PM CST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Waves continue to subside and will no longer pose a threat to
small craft. Accordingly, the Small Craft Advisory will be allowed
to expire at 3 PM CST.

$$

Borchardt

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 1:41 PM CST, 48 minutes earlier.

Area forecast discussion, Nov 24, 1:41 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
141 PM CST Wed Nov 24 2021

.SHORT TERM...
Issued at 141 PM CST Wed Nov 24 2021

Through Thursday night...

Strong WAA into the region has allowed temps to rise into the low
to mid 50s across the area this afternoon even with opaque upper-
level clouds streaming overhead. The cloud cover has limited
mixing just enough to keep gusts mainly up to around 30 mph,
though some sporadic gusts of 35mph+ have been observed early this
afternoon. With the pressure gradient slowly relaxing into this
evening and daytime heating ending, speeds and gusts will
gradually diminish into this evening.

A strong cold front stretching from western Upper Michigan into
western Iowa will shift across the CWA late this evening into the
overnight. The entrance of an upper-jet streak will interact with
the approaching front and a narrow axis of moisture quickly
advecting northeastward over Missouri to develop a band of light
rain across primarily the southeast half of the CWA late this
evening through the pre-dawn hours Thursday. The axis of highest
precip potential and QPF up to 0.25" will be southeast of I-55.

A mid-level wave associated with the front will lag considerably,
with the trough axis crossing the CWA late Thursday afternoon.
Lingering low-level moisture combined with steepening low-level
lapse rates in CAA and lift from the approaching trough should
generate isolated to scattered showers across northeast Illinois
late morning into early afternoon. Wetbulb profiles support a mix
of rain/snow to start with a transition to all snow as temps
continue to fall.

A non-diurnal temp trend is expected over the next 24 hours given
the nocturnal arrival of the cold front. With thickening cloud
cover and persistent SW flow, temps will remain fairly steady in
the upper 40s to low 50s ahead of the front. Temps will then fall
through the 40s and into the 30s behind the front late tonight
into Thursday morning, with mid 30s common by mid-afternoon.
Blustery conditions will also prevail with NW/NNW gusts to 25mph
through much of the day.

Kluber

&&

.LONG TERM...
Issued at 130 PM CST Wed Nov 24 2021

Friday through Wednesday...

Much of the long-term period appears quiet.

Friday will be decidedly chilly thanks to increasing clouds and
seasonably cool 850mb temperatures of -7 to -10C along the
backside of upper-level troughing centered to our northeast.
Accordingly, highs should top off in the lower 30s. As the upper-
level trough more or less stalls to our northeast this weekend, a
low-level baroclinic zone will become established across the
northern US and act as a highway for clipper systems / weak
surface low pressure systems through early next week. This time
of year, one typically needs to be north of path of the lows where
forcing is greatest to see precipitations, and current
indications are each low will track overhead or just to our north.
In other words, our area looks largely to stay dry in the pattern
through early next week. The exception may be with a system
Saturday afternoon which may track just far south enough to
provide a chance for rain/snow mix (if not a period of poor-
quality/low-intensity snow?) for areas more or less north of
I-80. For now, will offer low-end chances for a rain/snow mix in
our forecast and allow for refinements in the coming days.
Otherwise, the expectation is for somewhat steady highs in the
upper 30s to lower 40s, low temperatures around 30, periods of
cloud cover, and occasional shots of breezy northwest winds behind
each clipper system.

Borchardt

&&

.AVIATION...
For the 18Z TAFs...

Gusty SSW winds will continue this afternoon, with sporadic gusts
in excess of 30 knots early this afternoon. Winds will begin to
ease prior to sunset as the pressure gradient weakens, with gusts
under 25 knots late this afternoon and under 20 knots this
evening. A cold front will cross the Chicago metro shortly after
midnight/06Z, shifting winds NNW/NW with gusts as high as 25 knots
through the remainder of the period.

VFR conditions will persist through much of the evening. A band
of pre-frontal -RA will develop late this evening into the early
overnight hours. High end MVFR ceilings may accompany this -RA.
More widespread MVFR ceilings are expected behind the cold front,
lasting through much of Thursday. Sub 2kft ceilings are likely for
a period during the morning. Additionally, cloud depths will be
sufficiently deep for some isolated flurries late Thursday morning
into early afternoon before drier air begins to advect into the
area. Kept the TAF dry at this time, but a mention of VFR -SHSN
may be needed with later updates if higher coverage is expected.

Kluber

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...nearshore waters until 9 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Nov 24, 2:00 PM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
200 PM CST Wed Nov 24 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-252000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
200 PM CST Wed Nov 24 2021 /300 PM EST Wed Nov 24 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-252000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
200 PM CST Wed Nov 24 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday through Sunday...
  Hazardous conditions for small craft are likely.

Borchardt

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.